MAUDE Adverse Event Report: COVIDIEN 5FR DUAL-LUMEN UVC CATH; CATHETER, UMBILICAL ARTERY

COVIDIEN 5FR DUAL-LUMEN UVC CATH; CATHETER, UMBILICAL ARTERY
Model Number 8888160556
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pleural Effusion (2010); Pericardial Effusion (3271)
Date of Event 04/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.If additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported an incident involving a (b)(6) old term baby.A 5f dual lumen umbilical vessel catheter (uvc) was placed at delivery on (b)(6) 2021 with no difficulty and good position.The uvc was secured by tape bridge.Tpn and pge were infusing.On (b)(6) 2021 at (b)(6) old, two fairly large pleural effusions of unknown etiology were discovered.The patient was emergently intubated and chest tubes were placed bilaterally that same day.A sample was obtained from the chest tubes and sent to the lab.The sample tested positive for extremely high glucose and triglycerides.That same day an echo was done and verified pericardial effusion so a pericardiocentesis was done and fluid was obtained from the pericardial space.This fluid was also sent off to lab and confirmed to have high levels of glucose and triglycerides.Both fluids were later determined to be tpn and lipids infusing through the uvc.The patient is currently in the icu.No further information is available.

Brand Name
5FR DUAL-LUMEN UVC CATH
Common Device Name
CATHETER, UMBILICAL ARTERY
Manufacturer (Section D)
COVIDIEN
edificio b20 calle #2 zona fra
alajuela
CS 
MDR Report Key12051257
Report Number3009211636-2021-00757
Device Sequence Number4411742
Product Code FOS
UDI-Device Identifier20884527005182
UDI-Public20884527005182
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number8888160556
Device Catalogue Number8888160556
Device Lot Number1916900048
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/28/2021
Initial Report FDA Received Date06/23/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age1 DA